Unexplained Chest Pains/Palpitations - Anxiety Support

Anxiety Support
44,779 members45,753 posts

Unexplained Chest Pains/Palpitations

PeachyPie99
PeachyPie99

I started having tachycardia 4 years ago. My heart rate would go up into the 170s. I've had several ECGs, blood work, CT Scan of the heart, stress test, holter monitor, Ziopatch and echo. Everything came back normal. I have been put on propranolol, metoprolol, and now Bisoprolol 2.5 mg once daily since the other two meds stopped working. The doctor didn't find anything. I was diagnosed with anxiety four years ago to, but I know it's something different. My heart rate can change from 65 to 170 in seconds. I also experience terrible chest pains. I have been given nitro (as needed) and Imdur 60mg daily. The Imdur helped for quite a few months but the chest pain has come back, worse than before and I constantly have chest fullness, these come with no exertion. I don't know if any of it could be related either but I had a spinal fusion in 2012 and have very mild Chiari Malformation. I'm thinking I could have Prinzmetal angina or microvascular angina but the doctor's mostly assume it's anxiety. They are just treating the symptoms.The pain and feeling is real, but I'm stuck as I don't know what to do next. Should I suck up my pain or pursue another doctor?

5 Replies
oldestnewest

I wonder why they gave you nitro and imdur if your heart is fine?

I think the same too. I'm glad it helps, but wouldn't they think there's something more if I'm feeling relief from the Imdur?

Yes I would be curious enough to ask that question.

Bisproprolol is a beta blocker, correct? Also wondering why they would put you on that if they think it's "just anxiety". I had an arrhythmia condition called superventricular tachycardia where my heartrate would shoot up to 200+ and was not in sinus rhythm. Even with anxiety, mine typically doesn't go over 120/130 but I have heard of people having their heartrate go up to 170 with anxiety. I do get chest pains when I am anxious as well. But my anxiety (which is due to the arrhythmia) has lessened over time after I had a procedure to correct my arrthymia. If I was in your situation, I would definitely get a second opinion (with a cardiologist) and see if I could get set up with a 24 hr monitor and see if you can catch a bout of 170 bpm and make sure it isn't something going on with your heart (which if it is, can be treated accordingly or even resolved)

All the monitors I've had showed high heart rates but he said they were all associated with sinus tachycardia.

You may also like...